Radiation cystitis symptoms: Voiding isopropyl alcohol filled with microscopic razor blades
Updated: Oct 20, 2021
I am about a month post treatment of my advanced serous cell carcinoma of the ovaries cancer and I am having severe bladder symptoms after my radiation treatment.
I am a retired nurse practitioner and I live in Baton Rouge, Louisiana. I've never had a UTI in my life, but I sure wish I could wipe this out with a round of Bactrim. My symptoms are predominantly painful urination with some intermittent urgency. I can only describe as voiding isopropyl alcohol filled with microscopic razor blades. It's not as bad as it was when it presented during treatment but it's resolving at a very slow pace and it's distressing both physically and psychologically.
Being a retired RN/MSN NP, I am happy to share information that might help others. I saw the Radiation Cystitis Patient Registry online and decided to reach out. Also I found Dr. John Patricks blog post on program for preventing hematuria helpful (https://www.radiationcystitis.org/post/program-for-prevention-of-hematuria).
My oncologists have offered me nothing for symptom relief. Admittedly, I am a difficult patient; as are all medical practitioners regardless of retirement status. I wrote a book on my cancer and am nearly finished with the sequel to it. My cancer is hereditary (BRCA1+) and I was diagnosed 90 days to the day after the same cancer killed my sister, also a BRCA1+. I am not complaining about either of my oncologists as they are both top practitioners in their respective subspecialties. My gynecologic radiation oncologist is reputed to be an absolute genius which was echoed by my gynecological oncologist before beginning treatment in late July 2021.
Posted on behalf of Teri. We sincerely thank Teri for taking the time to share this special and impactful contribution. If you can relate to this story or have any reaction, please let us know in the comments. If you have your own story you would like to share please email us and we would be happy to help you post it.